MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367019
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo balloon catheter was chosen for treading a calcified lesion (90 percent stenosis degree) in the rca.After successful treatment, during withdrawal the device fractured.The distal part could be removed with a snare.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The complaint instrument was returned in two fragments.The hypotube has fractured about 23.3cm distal to the kink protector.Microscopic analysis of the fracture sites showed the cross-section is no longer circular which indicates that the hypotube most likely fractured as a result of significant bending.Other than reported the balloon of the complaint instrument has not been inflated.Review of the production documentations for the product detailed above verified that the instrument was manufactured according to specification and fulfilled all the requirements of in-process and final inspection.During final inspection and inner packaging every device is being visually inspected for kinks.The device was in accordance with the specifications at the time of delivery.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.It should be noted that the ifu advices to stop the manipulation if a resistance is felt and advancement by force may result in separation of the dilatation catheter.

Brand Name
PANTERA LEO 3.5/15
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9288255
Report Number1028232-2019-04906
Device Sequence Number2352295
Product Code LOX
UDI-Device Identifier07640130415775
UDI-Public07640130415775
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number367019
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05180676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1